Couldn't find what you looking for?

TRY OUR SEARCH!


Hello!
I have a problem. I am asthmatic and for that I am using symbicort. It is really great med and it helps, but has one bad side effect...I do not know if this is from symbicort, but I have increased appetite since started taking it... I searched on web for similar side effects, but cannot seem to find anything similar. Did anyone else have gain weight while on symbicort?

Loading...


Hello!
I had no such experience. But I get dry mouth from time to time... nothing to be worried about.
Maybe your weight gain isn’t the consequence of symbicort. If your appetite is higher, you should get more exercise – this is the reason for your weight gain – not enough moving, not symbicort.
Reply

Loading...

I am 6 weeks pregnant and I have always been on Symbicort for my asthma, I use it in the morning and night. I just want to make sure that it is o.k to us.
Reply

Loading...

During a pregnancy, it's important to keep your asthma under control. Your baby needs enough oxygen running through your blood! Symbicort will enter your bloodstream and therefore also your baby's bloodstream, but the risk of the medicin is LESS than the risk that lower oxygen levels can cause for your baby, therefore You should use enough medicine to stay well.. but not more than that. I would contact my doctor to talk about medicine usage and asthma control during the pregnancy.. Good luck!
Reply

Loading...

ive only been taking sybicort for 3 months i have not had increased appetite but i have noticed a weight increase in that time , i am a fit healty (other than the asthma ) active person so its not down to not doing exercise or inactivity i shall ask my nurse when i nextt go to see her if she has any opinion on it
Reply

Loading...

Symbicort has been a life saver for me - I feel human again - nothing else has helped my lung function/asthma has this drug. However, I have had extreme constipation since starting to use it a couple of months ago. I eat at least 35 grams of fiber a day and take probiotics, and my formerly well-oiled digestive machine no longer works right. I also take singulair and pulmacort respules, and it could be the combination of the 3 together, but I have been taking the latter 2 for a year or more with none of these effects. Any ideas on how to conquer the problem?
Reply

Loading...

I am also on Symbicort and Singulair. I eat 2 yogurt with probiotics, and practise Yoga everyday. I never got any constipation problem, rather, I have the other side of the spectrum, diarrhea sometimes.
I found that after practising certain yoga poses, I have to go to the bathroom most often, usually within the hour. My yoga teacher explained that this is natural as some of the yoga poses move the belly a lot. I kind of like it, it's like detoxing.
May be you could try yoga.
Reply

Loading...

there's no such side effect regarding weight gain or constipation with this class of meds.
Reply

Loading...

I have noticed the same thing. I have been on Symbicort and in about a month I have gained 15 pounds. I have not changed any other things in my life. I have a huge increased hunger. I am even hungry while I am eating. I am calling my doctor to change me back for foradil.
Reply

Loading...

YES, I HAVE NOTICED AN INCREASED APPETITE SINCE I'VE BEEN USING SYMBICORT, SIMILAR TO WHAT I WOULD HAVE WITH TAKING ORAL STEROIDS. I'M SURE THAT THIS DRUG EFFECTS SOME DIFFERENTLY THAN OTHERS. I'VE GAIN 15 LBS IN THE PAST 1.5 MONTHS SINCE TAKING SYMBICORT. I'M A BORDERLINE DIABETIC AND HAVE ALSO NOTICED THAT MY MY BLOOD SUGAR HAS BEEN HIGHER THAN EVER.
Reply

Loading...

Within 2 months of starting Symbicort I gained 15 lbs. Am an active person and very frustrated w weight gain. Never had this problem with Advair.
Reply

Loading...

Symbicort contains a steroid (pulmacort) which will increase appitite and promote weight gain in some people. Although doctors will tell you that inhaled steroids do not go systemic, in some cases, it does. I switched from Advair Discus to Symbicort about a month ago and have had trouble with constipation, too. I never had this problem with Advair, either. %-)
Reply

Loading...

My 10 yr old son takes 2 inhalations twice daily. He is on a rigorous traveling basketball team and participates in endurance training approx
12-14 hours a week. He has gained weight and also looks very puffy in his face. His PFT test have only improved slightly in almost a year. I worry about the long term effects of this medication and cannot not get any definitive answers on its safety.
Reply

Loading...

Yep, it is not your imagination, weight gain is a side effect of taking Symbicort. I took it for 3 weeks and gained 10 lbs. I have always maintained my weight and I don't know how this weight appeared so quickly. I stopped taking the drug and it has taken me 2 months to drop 5 of those lbs with diet and exercise. I will never take that stuff again. I had about 4 samples from the doc and I threw them in the trash.
Reply

Loading...

I googled subject and found my way here. I am diabetic and have been on symbicort for two weeks now without normal insulin injections for my carb input keeping my blood sugars in my normal range. The nurse for my asthma doctor says should not be enough steroids in symbicort to increase in most patients. Guess I am not most.

I also have the dry mouth, constipation, and also seem to be on edge since third day of taking.

Thanks your comments. I will continue research.
Reply

Loading...